Madwolf, a follow up question on my Thyrolar

Discussion in 'Fibromyalgia Main Forum' started by BethM, Jun 28, 2003.

  1. BethM

    BethM New Member

    I'm now taking one and a half of the half strength Thyrolar daily. Had slightly elevated heart rate for about an hour after taking it for the the first few days, not since, have been on the higher dose for about 10 days.

    The problem is that my FMS pain levels and fatigue levels are higher since I started the higher dose. I thought maybe it was hormonal and cyclical, but not. Could the higher dose be causing the increased pain and fatigue? I have no problem going back to the lower dose if necessary, my NP gave me free rein on that. I just don't understand why I am feeling this way. No other med changes, I am on summer break from work, getting lots of sleep, getting on the treadmill about every other day for 30 minutes (I NEED to lose about 40 pounds!!!), life stress is down in general. It's just that I have that all-over achiness way too much. I can control that with Darvocet, but the goal was to decrease the pain levels and increase the energy, not the other way 'round.

    Any thoughts on this?

    Thank you,
    Beth.
    [This Message was Edited on 06/28/2003]
  2. BethM

    BethM New Member

  3. klutzo

    klutzo New Member

    I had a similar problem when raising my dose of Armour. If I go to 45 mgs., I have more energy and less pain, but I can't sleep. If I go to 60 mgs. or higher, my blood pressure goes up and in the evenings I feel like I am on speed. I had to go back down to 30 mgs. in order to sleep, but 30 mgs. is not enough to feel any different than I feel without any med at all. I don't know what to do about it. 45 mgs. seems to be ideal, but I can't go through life on only 4 hrs. sleep per night!
    I really empathize with you, and hope Madwolf comes along to answer your question. He may be out for the weekend, so this post will help bump it up.
    I've heard it can take quite awhile to tweak the correct thyroid dose, so we both need to hang in there.
    Hugs,
    Klutzo
  4. klutzo

    klutzo New Member

    for both Beth and I. Klutzo
  5. klutzo

    klutzo New Member

    For Madwolf to see. K
  6. BethM

    BethM New Member

    Thank you, Madwolf, will do, then I'll get in touch with my NP. We'll see what transpires from there. NOTE: I cannot take oral prednisone, as it tears up my stomach lining and aggravates the GERD. Tried one pill once for something, can't remember what, threw away the rest of the prescription. Would this affect use of Cortef?

    I suspect this would be best handled with my NP and not on my own at the health food store????

    Klutzo, hope this has helped you as well! Sleeping hasn't been a problem with the increases dosage, in fact I'm sleeping a little too much because I'm taking more Darvocet and the occasional 5mg valium (not with the Darvocet!!) at night. Tweaking the hormones is quite an art form, I guess.

    Beth.
    [This Message was Edited on 06/29/2003]
    [This Message was Edited on 06/29/2003]
  7. klutzo

    klutzo New Member

    Nope, my cortisol levels are all normal according to my latest ASI test.

    BTW, there is no problem in taking Darvocet and Valium together if you need to.

    Klutzo
  8. BethM

    BethM New Member

    For most people, probabaly valium and Darvocet together is ok. But if I combine them, I go to sleep and cannot be woken up for several hours. I am truly a lightweight when it comes to sedating types of meds! When I had my appendix removed in 1998, the OR staff thought it was terribly funny that they were using pediatric doses on me. I was not amused... Unless I intend to go directly to sleep, I cut the valium in half, to 2.5mg. And if I know I need to get up and function in the morning, I can't take more than that at bedtime.

    Yet another peculiarity for me!

    Beth.
  9. klutzo

    klutzo New Member

    I think it may be licorice tea you are talking about. That is what my doc wants me to do, instead of Cortef.
    The problem for me is that licorice raises blood pressure, and I am already under treatment for high BP.
    If your BP is OK you might try it, and if you do, please let us know how it goes.
    Klutzo
  10. BethM

    BethM New Member

    I need to research this first. Seems like testing would be a good idea before a home remedies trial??? The licorice would interfere with test results, seems to me. I'll let you know. Blood pressure is not a problem in general for me, unless I am stressed beyond normal stresses. When messing about with hormones, though, I think I'd rather be under a doctor's supervision. They are powerful little things!

    Beth.